Alert archive / Tennessee / River Flood Warnings in 2015

River Flood Warning 29, NWS Memphis, TN

March 9, 2015Dyer County, Gibson County, Obion County, Tennessee

NWS Memphis, TN issued this river flood warning at Mar 9, 2015, 11:59 AM CDT for Dyer County, Gibson County, Obion County, Tennessee. It took effect at Mar 10, 2015, 8:30 AM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Mar 9, 2015, 11:59 AM CDT (16:59 UTC)
In effect from
Mar 10, 2015, 8:30 AM CDT
Expired
Mar 17, 2015, 11:00 AM CDT
In force
7 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Dyer County, TN, Gibson County, TN, Obion County, TN

The radar

The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Obion River near Obion (OBNT1). The gauge peaked at 34.95 ft at Mar 15, 2015, 8:00 AM CDT.

actionminormoderate303503/0903/1003/1103/1203/1303/1403/1503/1603/1703/18
Action stage
29 ft
Minor stage
34 ft
Moderate stage
38.5 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07026040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 9, 6:14 AM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Mar 9, 6:14 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
614 AM CDT MON MAR 9 2015

.UPDATE...

UPDATED AVIATION DISCUSSION FOR 12Z TAFS BELOW...

&&

.PREV DISCUSSION... /ISSUED 430 AM CDT MON MAR 9 2015/

DISCUSSION...

FIRST OF ALL THIS MORNING...AREAS OF DENSE FOG WERE OCCURRING FROM
EAST CENTRAL AND NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL
INTO PORTIONS OF NORTHWEST TN. THE COMBINATION OF MOIST AND
RELATIVELY MILDER AIR ALONG WITH MELTING SNOW IN SOME LOCATIONS WAS
HELPING TO CAUSE THE FOG. HAVE ALREADY ISSUED A DENSE FOG ADVISORY
FOR THIS AREA UNTIL 10 AM THIS MORNING.

RADAR EARLY THIS MORNING SHOWED RAIN MOVING EASTWARD OUT OF
SOUTHWEST TN AND NORTHEAST MS WITH PRECIPITATION FREE WEATHER
ELSEWHERE. THE BREAK FROM THE RAIN WILL BE SHORT LIVED. STILL LOOKS
LIKE A VERY WET WORK WEEK FOR THE MIDSOUTH WITH THE MODELS IN FAIRLY
GOOD AGREEMENT. RAINFALL AMOUNTS MAY ADD UP TO SEVERAL INCHES
ESPECIALLY ALONG AND EAST OF THE MS RIVER. HIGHEST AMOUNTS ARE
PRESENTLY INDICATED TO RANGE BETWEEN 4 AND 5 INCHES FROM ALONG THE
TN RIVER INTO NORTHEAST MS. TEMPERATURES WILL BE MILDER THIS WEEK
WITH HIGHS MOSTLY IN THE 50S AND 60S WITH LOW TEMPERATURES ABOVE
FREEZING.

SATELLITE IMAGERY SHOWED A BROAD UPPER LEVEL TROUGH OVER THE
SOUTHWESTERN UNITED SOUTHWARD INTO THE PACIFIC OCEAN. WATER VAPOR
SHOWED ABUNDANT MOISTURE FLOWING AROUND THE BOTTOM OF THIS
TROUGH FROM THE PACIFIC OCEAN INTO THE MIDSOUTH. AN UPPER LEVEL
SHORT WAVE WAS OVER TX EMBEDDED IN SOUTHWEST FLOW ALOFT WAS MOVING
TOWARD THE MIDSOUTH. THE HRRR INDICATES RAIN QUICKLY SPREADING BACK
OVER THE MIDSOUTH THIS MORNING...REACHING TO NEAR JONESBORO AND
JACKSON AROUND NOON WITH RAIN COVERING MOST OF NORTH MS BY THAT
TIME. WIDESPREAD RAIN WILL CONTINUE INTO TUESDAY AS THE UPPER SHORT
WAVE AND A SURFACE INVERTED TROUGH MOVES INTO THE AREA. THERE APPEARS
TO BE ENOUGH INSTABILITY AHEAD OF THIS SYSTEM ACROSS PORTIONS OF
NORTH MS TUESDAY FOR A CHANCE OF THUNDERSTORMS.

RAINFALL WILL GRADUALLY SHIFT EASTWARD TUESDAY NIGHT...BUT HIGH
POPS WILL CONTINUE MAINLY EAST OF THE MS RIVER.

WEDNESDAY...MOST OF THE REGION MAY SEE A BREAK FROM THE RAIN. THE
GFS AND NAM INDICATE THE RAIN MOVING EASTWARD OUT OF THE AREA.
THE ECMWF DOES KEEP THE RAIN IN LONGER ACROSS NORTHEAST MS AND THE
SOUTHEAST CORNER OF WEST TN.

WEDNESDAY NIGHT INTO FRIDAY...ANOTHER VERY WET PERIOD.
ANOTHER UPPER LEVEL SHORT WAVE AND AN ASSOCIATED SURFACE LOW WILL
MOVE INTO THE MIDSOUTH. CHANCES FOR THUNDERSTORMS MAY PUSH A LITTLE
FURTHER NORTH INTO SOUTHWEST TN.

MENTIONED THE THREAT OF FLOODING IN THE HAZARDOUS WEATHER OUTLOOK DUE
TO THE HEAVY RAINFALL FROM TUESDAY THROUGH FRIDAY.

DRIER AIR WILL PUSH IN OVER THE WEEKEND AS THE UPPER AIR PATTERN
FINALLY CHANGES AND WE BECOME MORE UNDER THE INFLUENCE OF THE
NORTHERN BRANCH OF THE WESTERLIES. KEPT IN SMALL POPS FOR SATURDAY...
BUT THINK PARTLY TO MOSTLY SUNNY SKIES AND RAIN FREE WEATHER WILL
RETURN BY SUNDAY.

JCL

.AVIATION...

12Z TAFS

A BRIEF REPRIEVE IN THE RAINFALL IS EXPECTED THIS MORNING UNTIL
APPROXIMATELY 15Z WHEN ANOTHER BATCH OF LIGHT RAINFALL WILL
OVERSPREAD ALL TERMINALS. JBR HAS BEEN BELOW 1/2 SM ALL NIGHT IN
FOG AND THINK THIS WILL CONTINUE THROUGH AT LEAST 15Z WHEN ONLY
SMALL IMPROVEMENTS UP TO 2SM WILL BE MADE. EXPECT LOW CIGS TO
PREVAIL THROUGH THE VALID TAF PERIOD WITH IFR CONDITIONS EXPECTED
IN LIGHT WINDS. ONCE LIGHT RAINFALL STARTS LATER THIS
MORNING...EXPECT IS TO BE PERSISTENT THROUGH THE REST OF THE VALID
TAF PERIOD WITH EPISODES OF MODERATE RAINFALL AFTER 00Z TUESDAY.

TVT

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR CLAY-
     CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-POINSETT-RANDOLPH-ST. FRANCIS.

MO...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR DUNKLIN-
     PEMISCOT.

MS...NONE.
TN...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR HENRY-LAKE-
     OBION-WEAKLEY.

&&
Hazardous weather outlook, Mar 9, 10:11 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1011 AM CDT MON MAR 9 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101715-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1011 AM CDT MON MAR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF FLOODING ARE POSSIBLE TUESDAY THROUGH FRIDAY DUE TO HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 11:57 AM CDTRiver Flood WarningMEGQuitman5 days
Mar 9, 11:57 AM CDTRiver Flood WarningMEGLafayette, Marshall, Union65 hr
Mar 9, 11:57 AM CDTRiver Flood WarningMEGMonroe5 days
Mar 9, 11:57 AM CDTRiver Flood WarningMEGMonroe4 days
Mar 9, 1:03 AM CDTDense Fog AdvisoryMEGHenry, Lake, Obion, Weakley9 hr
Mar 9, 11:59 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale8 days

Nearby

River Flood Warnings in Tennessee, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.